Texas, 2008Wildfire in Texas, June 8 to 9, 2008
June 8 to 9, 2008 · NWS AMA · 1 event in 1 county or zone
A wildfire started around 2115 CST approximately eight miles east of Wellington. The time of initiation was estimated.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started around 2115 CST approximately eight miles east of Wellington. The time of initiation was estimated. The wildfire was caused by a lightning strike and consumed between four hundred and five hundred acres. No structural damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:56 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 5:56 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT SUN JUN 8 2008
.AVIATION...
COLD FRONT PLAYING HAVOC WITH WINDS THIS AFTERNOON. IT APPEARS FRONT
HAS TEMPORARILY LIFTED NWD PAST KAMA AS SEEN BY RETURN TO GUSTY SW
WINDS. FRONT TEMPORARILY STATIONARY ACROSS NRN TX PNHDL AND SHOULD
PUSH SWD AGAIN LATER THIS EVENING...AND NEW TAFS WRITTEN WITH THIS
VIEWPOINT IN MIND. MOST OF THE PRECIP HAS BEEN WELL E OF TAF SITES
AND NOT SURE HOW MUCH WILL AFFECT THEM...SO HAVE ONLY INCLUDED CB
MENTION AT THIS TIME. WILL CLOSELY MONITOR RADAR TRENDS THIS EVENING
WITH AMENDMENTS PSBL. EXPECT POST FRONTAL LOW CLOUDS TO DEVELOP LATE
TNGT AND EARLY MONDAY...THEN ERODING FAIRLY QUICKLY TOWARDS LATE
MONDAY MORNING.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2008/
DISCUSSION...
COLD FRONT LYING ACROSS TX PNHDL WITH TCU READILY SEEN ON VISIBLE
SATELLITE. HAVE INCREASED POPS TNGT OVER SERN HALF OF FCST AREA DUE
TO EXPECTED POSITION OF COLD FRONT AND STRONG MSTR FLUX CONVERGENCE
ANTICIPATED WITH SECONDARY SURGE. HAVE RETAINED MENTION OF SVR TSTMS
TNGT...AND HAVE CALLED FOR HEAVY RAIN IN ERN ZONES...WHERE HAVE ALSO
HIGHLIGHTED HAIL AND WIND THREAT.
ON MON...HAVE INCREASED POPS OVER ERN ZONES...AND HAVE SPREAD FARTHER
W DUE TO SLOWER MOVEMENT OF MID-LEVEL TROF. MON EXPECTED TO BE MUCH
COOLER IN POST FRONTAL AMS.
SELY WINDS RESUME LATE MON AFTN...THEN SWLY AND SLY WINDS INCREASE ON
TUE AND WED AS SFC TROF/DRYLINE DEVELOP. HAVE RETAINED LOW POPS WED
AFTN AND WED EVE ACROSS ERN ZONES...WHERE DRYLINE MAY BECOME ACTIVE.
NEW GFS DEPICTS FROPA WED NGT...FOLLOWED BY ANOTHER WEAK FROPA THU
NGT. NO POPS WITH THESE FEATURES. ELY AND SELY WINDS RESUME FRI AND
SAT. 03
COCKRELL
FIRE WEATHER...
EXPECTING GOOD COVERAGE OF WETTING RAINS THRU TNGT...BUT LIGHTNING
MAY POSE PROBLEMS. WINDS ON MON EXPECTED TO BE LIGHT TO MODERATE...
INCREASING SLIGHTLY DURING AFTN AND EVE. TUE AND WED EXPECTED TO BE
WINDY. RH VALUES EXPECTED TO REMAIN ABOVE 15 PCT ON TUE...BUT MAY
FALL INTO CRITICAL VALUES ON WED. VARYING WINDS WITH FROPA WED NGT
AND THU NGT EXPECTED TO NOT BE OF EXCESSIVE SPEEDS. INCREASING SELY
WINDS ON SAT WILL BE MOIST. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Jun 8, 9:00 PM CST, 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT SUN JUN 8 2008
OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1000 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THE
REST OF TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD
FRONT AND MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVE ACROSS THE AREA.
ANY STORMS THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS
AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING OR
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AND AGAIN
WEDNESDAY AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ANDRADE
In the hours before
Local storm report, Jun 8, 8:34 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0917 PM FLASH FLOOD 3 NW BRISCOE 35.61N 100.33W
06/08/2008 WHEELER TX LAW ENFORCEMENT
HIGHWAY 83 CLOSED FROM FM 1046 NORTH TO HEMPHILL COUNTY
LINE WITH UP TO ONE FOOT OF WATER ON ROADWAY
&&
EVENT NUMBER 00545
JCLocal storm report, Jun 8, 8:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 W MOBEETIE 35.53N 100.46W
06/08/2008 M2.00 INCH WHEELER TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00546
TASSpecial weather statement, Jun 8, 8:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT SUN JUN 8 2008
TXZ019-020-090330-
COLLINGSWORTH TX-DONLEY TX-
945 PM CDT SUN JUN 8 2008
...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH AND SOUTHEASTERN
DONLEY COUNTIES...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CLARENDON MOVING NORTHEAST AT 30
MPH.
HAIL UP TO DIME SIZE...STRONG WINDS...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.
JJB
Special weather statement, Jun 8, 8:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT SUN JUN 8 2008
TXZ009-013>015-090315-
CARSON TX-GRAY TX-ROBERTS TX-WHEELER TX-
951 PM CDT SUN JUN 8 2008
...STRONG THUNDERSTORM IN EXTREME EAST CENTRAL CARSON...NORTHERN
GRAY...SOUTH CENTRAL ROBERTS AND EXTREME WEST CENTRAL WHEELER
COUNTIES...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF KINGSMILL MOVING NORTHEAST
AT 45 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
KRAMAR
Special weather statement, Jun 8, 8:54 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT SUN JUN 8 2008
TXZ011-012-016-017-090330-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
954 PM CDT SUN JUN 8 2008
...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH...SOUTHEASTERN
OLDHAM...WESTERN POTTER AND NORTHWESTERN RANDALL COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WILDORADO MOVING NORTHEAST
AT 35 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
KRAMAR
Special weather statement, Jun 8, 8:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
958 PM CDT SUN JUN 8 2008
TXZ017-018-090345-
ARMSTRONG TX-RANDALL TX-
958 PM CDT SUN JUN 8 2008
...STRONG THUNDERSTORMS IN SOUTHWESTERN ARMSTRONG AND SOUTHERN
RANDALL COUNTIES...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF PALO DURO CANYON MOVING
EAST AT 35 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS NEAR HAPPY AND WAYSIDE WILL BE IMPACTED BY THESE
STORMS...WHILE PERSONS NEAR PALO DURO CANYON SHOULD ANTICIPATE THESE
STORMS MOVING INTO THEIR AREA WITHIN THE NEXT HALF HOUR.
JJB
Wildfire, Collingsworth
- When
- June 8, 9:15 PM CST to June 9, 1:30 AM CST
- Where
- Collingsworth forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The time of initiation and the time the wildfire was contained were estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110188.